Texas, 2009Tornado and Hail in Texas, June 3, 2009
June 3, 2009 · NWS CRP · 17 events in 8 counties and zones
Severe storms developed during the late afternoon and evening hours across the Coastal Bend and Victoria Crossroads.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms developed during the late afternoon and evening hours across the Coastal Bend and Victoria Crossroads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 3, 1:45 PM CST, 7 minutes earlier.
Area forecast discussion, Jun 3, 1:45 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CDT WED JUN 3 2009
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...STORMS TO THE
NORTHEAST...TO THE NORTH AND TO THE SOUTH BUT AS OF THIS WRITING NOT
MUCH OVER THE CWFA EXCEPT CALHOUN/ARANSAS AREA. HOWEVER...STORMS
STILL HAVE TIME TO GET GOING THE OUR CWFA AS SEVERAL HOURS OF
HEATING TO GO AND ALSO STORMS DEVELOPING IN SAN ANTONIO AREA ALONG
FRONT HAVE POTENTIAL TO MOVE SOUTH DURING THE EVENING. ALSO...MODELS
(FOR WHAT THEY ARE WORTH)...SHOWING A WEAK JET STREAK COMING DOWN
LATER THIS EVENING WHICH COULD/SHOULD HELP KEEP AT LEAST SOME OF THE
ACTIVITY GOING DESPITE THE LOSS OF DAYTIME HEATING. OVERALL...AM
LEANING MORE TOWARD THE GFS FORECAST WHICH IS A BIT WETTER BUT...AS
HAS BEEN SEEN DURING THE PAST SEVERAL DAYS...HAS ISSUES (SOME
CONVECTIVE FEEDBACK AGAIN). THUS...WILL CALL FOR LOW CHANCE POPS
MOST LOCATIONS TONIGHT AND CONTINUING INTO THE OVERNIGHT HOURS OVER
THE NORTHEAST AS JET REMAINS AND BOUNDARY MOVES IN. STILL SOME WEAK
MID LEVEL MOISTURE ADVECTION AND BORDERLINE PWATS DURING THE DAY ON
THURSDAY...SO HAVE KEPT 20 POPS OVER THE SOUTHERN AREAS. SHOULD BE A
QUIET NIGHT THURSDAY NIGHT AS UPPER RIDGE BRINGS THE DRIER AIR IN.
GENERALLY STAYED ON THE COOL SIDE OF GUIDANCE FOR LOWS TONIGHT BUT
THE HIGHER SIDE OF GUIDANCE FOR HIGHS ON THURSDAY.
&&
.MARINE (TONIGHT THROUGH THURSDAY NIGHT)...SEAS 2 TO AT MOST 3 FEET
WITH WINDS GENERALLY LIGHT (OUTSIDE OF ANY CONVECTION)...WITH WINDS
SHIFTING TO THE NORTH ON THURSDAY...WITH A BRIEF PERIOD OF RETURN
FLOW THURSDAY AFTERNOON...THEN BECOMING NORTH AGAIN TOWARD FRIDAY
MORNING. SHOULD BE WELL BELOW SCA.
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...NO SIGNIFICANT CHANGES TO
THE LONG TERM. EXPECT UPPER LEVEL HIGH PRESSURE TO BUILD OVER SOUTH
TEXAS FRIDAY WITH SUBSTANTIAL WARMING IN THE MID LEVELS CAPPING OUR
ATMOSPHERE AND KEEPING THINGS DRY. FRI MORNING WILL START OUT COOL
DUE TO A WEAK SFC FRONT PUSHING THROUGH HOWEVER WINDS WILL TURN
AROUND WHEN THE SEA BREEZE MOVES INLAND DURING THE AFTERNOON. THE
UPPER RIDGE REMAINS IN CONTROL OF OUR WEATHER THROUGH THE EXTENDED
PERIOD WITH NO SENSIBLE WEATHER ANTICIPATED. IT WILL BE UNSEASONABLY
HOT WITH TEMPERATURES OUT WEST REACHING TRIPLE DIGITS EACH DAY AND
LOW/MID 90S ELSEWHERE. THE RIDGE IS FORECAST TO BREAK DOWN WED AS A
S/W MOVES ACROSS THE STATE...HOWEVER ALL OF THE DYNAMICS LOOK TO
REMAIN NORTH OF THE AREA KEEPING SOUTH TEXAS DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 93 69 93 73 / 30 20 10 10 0
VICTORIA 68 94 64 94 68 / 40 10 10 10 0
LAREDO 75 101 74 104 76 / 20 20 10 10 0
ALICE 72 100 70 98 72 / 30 20 10 10 0
ROCKPORT 74 91 73 90 76 / 30 10 10 10 0
COTULLA 71 99 69 101 72 / 30 10 10 10 0
KINGSVILLE 69 96 68 96 73 / 30 20 10 10 0
NAVY CORPUS 74 91 74 89 77 / 30 20 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
GW/86...SHORT TERM
JM/75...LONG TERM
Hazardous weather outlook, Jun 3, 3:48 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
448 AM CDT WED JUN 3 2009
GMZ230-235-250-255-270-275-TXZ229>234-239>247-040000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
448 AM CDT WED JUN 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH
TEXAS TODAY AND TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF
PRODUCING STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TMT/RG
In the hours before
Special weather statement, Jun 3, 12:13 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
113 PM CDT WED JUN 3 2009
TXZ247-031915-
CALHOUN-
113 PM CDT WED JUN 3 2009
...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN COUNTY...
AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF MAGNOLIA BEACH...OR 8 MILES WEST
OF PORT OCONNOR...MOVING EAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
GW
Event by event
15 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Hail, Aransas
- When
- June 3, 1:52 PM CST to 2:10 PM CST
- Where
- Aransas County, 5.05 mi ENE of Cardwell
- Measured
- 1.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 28.310, -96.805
The Aransas Wildlife Refuge reported hail ranging from the size of quarters to golfballs. Multiple funnel clouds and excessive cloud to ground lightning was also reported.
Hail, McMullen
- When
- June 3, 4:15 PM CST
- Where
- McMullen County, 0.52 mi N of Tilden
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.457, -98.552
Hail, Live Oak
- When
- June 3, 4:30 PM CST
- Where
- Live Oak County, 4.03 mi NW of Simmons
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.445, -98.322
Quarter to golfball size hail reported at Three Rivers Federal Prison.
Thunderstorm Wind, Victoria
- When
- June 3, 4:55 PM CST
- Where
- Victoria County, 1.38 mi N of Victoria
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 28.820, -96.980
Several 3 to 4 inch diameter tree limbs snapped.
Hail, Victoria
- When
- June 3, 4:58 PM CST
- Where
- Victoria County, 0.81 mi WSW of Victoria
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.796, -96.993
Quarter sized hail reported at Port Lavaca Highway and Laurent Street.
Hail, Live Oak
- When
- June 3, 5:10 PM CST
- Where
- Live Oak County, 0.5 mi ESE of Dinero
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 28.228, -97.962
Hail, Victoria
- When
- June 3, 5:50 PM CST
- Where
- Victoria County, 1.38 mi N of Victoria
- Measured
- 0.75 in hail
- Reported by
- Newspaper
- Coordinates
- 28.820, -96.980
Reported at the Victoria Advocate Newspaper.
Hail, Victoria
- When
- June 3, 5:52 PM CST
- Where
- Victoria County, 0.97 mi WNW of Victoria
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 28.804, -96.995
Nickle size hail reported by Fire Chief.
Hail, Victoria
- When
- June 3, 5:55 PM CST
- Where
- Victoria County, 1.6 mi NNE of Victoria
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 28.823, -96.974
Nicle size hail reported at Memorial High School.
Hail, Kleberg
- When
- June 3, 6:06 PM CST
- Where
- Kleberg County, Ricardo
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 27.420, -97.850
Hail, Victoria
- When
- June 3, 6:06 PM CST
- Where
- Victoria County, 1.38 mi N of Victoria
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 28.820, -96.980
Nickle size hail repoted by KAVU.
Hail, Victoria
- When
- June 3, 6:10 PM CST
- Where
- Victoria County, 1.38 mi N of Victoria
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 28.820, -96.980
Pea to nickle size hail reported by public.
Hail, Victoria
- When
- June 3, 6:15 PM CST
- Where
- Victoria County, 2.35 mi S of Victoria
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.766, -96.977
Quarter size hail reported along U.S. 59.
Hail, Victoria
- When
- June 3, 6:52 PM CST
- Where
- Victoria County, 2.03 mi WSW of Raisin
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.722, -97.152
Quarter size hail reported at Reeves Ranch Rd. and U.S. 59 South.
Hail, Nueces
- When
- June 3, 7:27 PM CST
- Where
- Nueces County, 0.69 mi NNW of (Crp)corpus Christi
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 27.779, -97.506
Tornado, San Patricio
- When
- June 3, 8:22 PM CST to 8:23 PM CST
- Where
- San Patricio County, 2.04 mi WNW of San Patricio to 2.37 mi WNW of San Patricio
- Rating
- EF0
- Path length
- 0.69 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 27.963, -97.800
An EF-0 tornado touched down near the town of Old San Patricio. A NWS survey team estimated winds fo 65-75 mph. The tornado had a path width of 25-50 yards and a path length of just over a half mile. Several large tree limbs were snapped along the path, and a couple of older trees were completely knocked over. Most of the damage was near the corner of Nopal Street and County Road 1664.
Hail, Bee
- When
- June 3, 8:30 PM CST
- Where
- Bee County, 2.4 mi SSE of Yougeen
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 28.286, -97.692
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in California, June 3, 20092 deaths · 8 injured · $126,000 · 1 in hail · 5 events
- Tornado and Hail in Virginia, June 3, 20091 death · $300,000 · EF1 · 46 events
- Flash Flood and Hail in North Carolina, June 3, 20091 death · $2.0 million · 1 in hail · 13 events
- Tornado and Hail in Texas, June 3, 20091 death · $6,000 · EF0 · 6 events
- Lightning Strike in California, June 3, 20091 death · 1 event
- Flash Flooding and Hail in Arkansas, June 3, 2009$197,000 · 1.75 in hail · 15 events
- Flash Flood and Damaging Winds in Arkansas, June 3, 2009$100,000 · 54 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, June 3, 2009$64,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 3, 2009$13,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Louisiana, June 3, 2009$40,000 · 58 kt wind · 13 events
- Hail and Damaging Wind in Tennessee, June 3, 2009$50,000 · 1.75 in hail · 4 events
- Damaging Winds in Virginia, June 3, 2009$38,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186389, 186392, 186395, 186411, 186404, 186396, 186405, 186408, 186406, 186403, 186407, 186409, 186410, 186412, 186397, 186401, 186402.